Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Why is my doctor putting me threw Hell?
Jul 10, 2003

I would appreciate some advise. I was expose to HIV in 1982, dianosed in 1994. My T-cells have never been lower than 400 and have been as high as 1008. Basically staying in the 700 range.My viril load has always been undetectable. In 1996 I started on Zert and Epivir. I have had constant diarrhea for the past seven years. My doctor gave me lomotil for that, but it didn't help. In 1995 I went from 160 lbs. to 128 lbs in a matter of months. I'm 6' tall and presently 133lbs. I know I look like the living dead. With sunken face no butt tierd all the time plus depressed and cannot sleep at all. I do not go out or go anywhere away from a toilet. My doctor says "It's just that I don't eat." and that I do not have Wasting Syndrome. I resently convinced my doctor to stop all medication, mainly the Zerit. I quit the last day of April this year. My CD4 went up to 714/ul from 674/ul but my viril load went up undetectable to 31220cpy/ml. I know that I need to gain weight and body mass before I go back on medications. For when the diarrhea starts again I won't be able to make it to X-mass. I spoke with a HIV treatment counselor. Whom also is positive. He to suffered from weight loss and his doctor put him on Oxandrin. He improved drimatically then went off the Oxandrin ax soon as he regained his body mass. So I asked my Doctor to right me a Rx# for Oxandrin. He said NO! He decided I should take Elavil. I check the drug interactions of Elavil and my other medications (Acyclovir, Atenol, Lomotil, Wellbutrin.) and found a Major Drug to Drug interation between Elavil and Wellbutrin and that It could cause seizures. Plus numerous other side affects that I just do not want to put my body threw. Should I change Doctor's or insist that he give me Oxandrin? I just do not feel my doctor is being agressive enough with my health issues. Today for the first time in six years he's addressing my weight loss but only after I insisted on it. Why are Doctors so against Anabolics? Thank You! Any responce would be greatly apprieciated. appreciated.

Response from Dr. Moyle

I wouldn't give you anabolics either. Your doctor may be saving you from hell. As you are on atenolol I presume you have had high blood pressure, this could be made worse by anabolics. Oral anabolics like oxandrin are also associated with disturbed lipids, liver function problems and will suppress your own sex hormones, with impotence a well reported side effect. You counsellor should perhaps stick to counselling and stay away from suggesting medication. In your circumstances the starting point is diet and exercise with advice from a dietitian/qualified nutritionist about what is best for you. Off therapy you will gradually begin to regain weight and fat but nothing is a quick fix. Good luck

Graeme


Previous
lypodistrophy and my meds
Next
my 11 year old with this

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement